Oklahoma, 2006

Hail in Oklahoma, April 28, 2006

April 28, 2006 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 28, 3:07 AM CST, 6 hours 18 minutes earlier.

Area forecast discussion, Apr 28, 3:07 AM CST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
407 AM CDT FRI APR 28 2006

.DISCUSSION...LOOKS MUCH NEEDED RAINFALL IS ON THE WAY FOR MUCH OF
THE FA OVER THE NEXT 24 HOURS. SCATTERED SHOWERS/TSTMS HAVE BEGUN
TO DEVELOP THIS MORNING MAINLY OVER THE N AND WEST AS ISENT LIFT
CONTINUES. LOOKS THE INITIAL BAND OF PRECIP SHOULD SHIFT EWD
ACROSS THE AREA DURING THE DAY WITH THE FOCUS THEN SHIFTING BACK
TO THE WEST FOR THIS AFTN/EVENING AS STG UPR SYS APCHS. CDFNT NOW
MOVING THROUGH THE HIGH PLAINS IS EXPECTED TO EDGE INTO NWRN OK
LATER THIS AFTN WITH SFC LOW DEVELOPING VCNTY OF CDS AS SWRN UPR
LO MOVES THROUGH NM. DRYLINE WILL EXTEND FROM THE LOW SWD WITH
WARM FRONT SEWD INTO CNTRL TX. GREATEST SEVERE POTENTIAL WILL BE IN
SWRN PARTS OF THE FA VCNTY OF WARM FRONT AND DRYLINE WHERE BEST
MOISTURE AND INSTAB WILL BE IN PLACE. EXPECT ONE OR MORE TSTM
COMPLEXES TO MOVE EWD ACROSS THE FA OVERNIGHT WITH HEAVY RAINFALL
LIKELY. WITH SPEED OF THE SYSTEM AND HIGH FLASH FLOOD GUIDANCE
VALUES DO NOT HEAVY RAIN WILL BE A PROB IN MOST LOCATIONS. SWRN UPR
SYSTEM PHASES WITH NRN BRANCH SYS WITH UPR LO DEVELOPING OVER KS
SATURDAY. LULL IN THE PRECIP EXPECTED SAT WITH BEST FORCING
SHIFTING N AND E OF THE AREA. UPR SYS THEN WALLOWS SLOWLY NEWD
SUNDAY INTO MONDAY. WILL INCLUDE LO POPS FOR MAINLY NRN SECS
SUNDAY WITH COLD UPR LOW IN THE VCNTY. WILL ADD SOME LOW POPS FOR
MONDAY/MONDAY NIGHT WITH S/W MOVING THROUGH FROM THE NW AND SFC
BNDRY PUSHING IN. PRECIP CHANCES INCREASE LATER IN TH WEEK WITH
STRONGER UPR SYSTEM AND FRONT MOVING IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  55  66  49 /  50 100  50  20
HOBART OK         73  53  71  48 /  60 100  20  10
WICHITA FALLS TX  76  56  74  50 /  50 100  20  10
GAGE OK           69  46  66  45 /  80  90  40  10
PONCA CITY OK     69  54  65  48 /  70 100  70  40
DURANT OK         72  62  72  52 /  50 100  80  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/02
Hazardous weather outlook, Apr 28, 8:15 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
915 AM CDT FRI APR 28 2006

OKZ004>048-050>052-TXZ083>090-281700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
915 AM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WESTERN
AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.

TIMING...
A FEW SEVERE STORMS COULD OCCUR THIS MORNING ACROSS NORTHERN
OKLAHOMA. HOWEVER...THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS
WILL BE FROM 3 PM THROUGH MIDNIGHT.

IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND 70 MPH WIND GUSTS. A TORNADO CANNOT BE RULED OUT LATER THIS
AFTERNOON...MAINLY ACROSS WESTERN NORTH TEXAS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
NORTHERN OKLAHOMA SHOULD BE READY FOR LIMITED SEVERE WEATHER
OPERATIONS THIS MORNING. SPOTTER GROUPS AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD BE READY FOR OPERATIONS ACROSS THE ENTIRE AREA
LATER THIS AFTERNOON.

DISCUSSION...
SCATTERED ELEVATED THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS
MAINLY NORTHERN OKLAHOMA. A FEW OF THESE STORMS WILL PRODUCE SMALL
HAIL...AND ONE OR TWO STORMS COULD PRODUCE HAIL TO THE SIZE OF
QUARTERS.

AS AN UPPER LEVEL DISTURBANCE LOCATED OVER NORTHERN MEXICO THIS
MORNING MOVES TOWARD THE AREA LATER TODAY...MORE THUNDERSTORMS ARE
EXPECTED ACROSS WESTERN OKLAHOMA INTO WESTERN TEXAS. THESE STORMS
WILL DEVELOP ALONG A SOUTHWARD MOVING COLD FRONT AND A DRYLINE WHICH
WILL MOVE EAST OUT OF WEST TEXAS THIS AFTERNOON.

AS THE MORNING ACTIVITY ENDS...BREAKS IN THE CLOUD COVER WILL ALLOW
THE AIR MASS TO BECOME MORE UNSTABLE ACROSS WEST TEXAS INTO
WESTERN OKLAHOMA AND NORTH TEXAS THIS AFTERNOON. THIS INSTABILITY
ALONG WITH INCREASING VERTICAL WIND SHEAR WILL SUPPORT AN INCREASING
POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THIS
ACTIVITY IS EXPECTED TO DEVELOP INTO A LARGE COMPLEX DURING THE
EVENING HOURS AND MOVE EAST ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS
OVERNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH
OF TEXAS AND OKLAHOMA FROM LATE TODAY THROUGH TONIGHT. THERE IS A
POSSIBILITY OF LOCALLY HEAVY THUNDERSTORMS RESULTING IN EXCESSIVE
SHORT-DURATION RAINFALL RATES...AND LOCAL FLOODING...ESPECIALLY
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
A LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO CONTINUE TO MOVE
ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA AND NORTH TEXAS INTO
EASTERN OKLAHOMA SATURDAY MORNING. ISOLATED THUNDERSTORMS WILL
BE POSSIBLE INTO THE AFTERNOON HOURS SATURDAY.

A FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO SOUTHEAST OKLAHOMA
MONDAY. THUNDERSTORM CHANCES RETURN TO THE AREA AGAIN WEDNESDAY AND
THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

30/SMITH

In the hours before

Special weather statement, Apr 28, 7:52 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
852 AM CDT FRI APR 28 2006

OKZ012-013-281415-
NOBLE OK-GARFIELD OK-
852 AM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND NOBLE COUNTIES.

A CLUSTER OF THUNDERSTORMS... WAS LOCATED ACROSS SOUTHERN GARFIELD
AND NOBLE COUNTIES AT 852 AM CDT...MOVING NORTHEAST AT 30 MPH.
SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL
BRIEF HEAVY RAINFALL AND OCCASIONAL LIGHTNING.
Special weather statement, Apr 28, 9:12 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1012 AM CDT FRI APR 28 2006

OKZ008-012-013-281545-
KAY OK-NOBLE OK-GARFIELD OK-
1012 AM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...KAY AND NOBLE
COUNTIES.

SCATTERED STRONG THUNDERSTORMS WERE MOVING NORTHEAST ACROSS
PARTS OF NORTH CENTRAL OKLAHOMA AT 1012 AM CDT. THE STORMS WERE
MOVING NORTHEAST AROUND 30 MPH.  THE STRONGER STORMS WERE LOCATED
NEAR SOONER LAKE...RED ROCK AND ENID.  SMALL HAIL...FREQUENT LIGHTNING
AND BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGER STORMS.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

The radar

The Norman radar (KTLX), 129 km away, was scanning. The volume nearest the first event began at 15:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Carter

When
April 28, 9:25 AM CST
Where
Carter County, Ardmore
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.183, -97.133

Hail was observed a quarter mile north on Highway 77.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501785.